Is it possible to form allergies to a medication over time?

Patient

Q: I am taking two 60 mg capsules of ziprasidone Hcl at night. I have been taking it for a few months now and i think i have formed a allergy to this medicine. Yesterday I had done nothing different from the ordinary but i started to have a tight chest then my throat started to close up. This has not happened in 5 years and since the last time I am not taking the same meds. is it possible that i have formed a allergy to my Ziprasidone Hcl?

Symptoms:  Tightness of chest, swelling of the throat, swelling of the tongue, and inability to breath
Doctor

Related Q&A

Q: I have regular steaching of one side jaw in my mouth .but do not have any pain whats the reason

Q: Red pimples scattered on top of my foot? I had alopecia and took steroid injections to my head for 1 year.

Q: When I eat/use items containing Vitamin E I get a rash on the inside of my elbow. The skin becomes reddish and there ...

Q: I need help, I'm unable to sneeze , usually I sneeze regularly now I feel the sensation and desire to do it but somet...

Q: I broke out in red rashes all over my body except for my face and my knees to my ankles. I have been using prednozone...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews